Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Mythesis gravis, immunosuppressants - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Good Posted in: Bones, Muscles and Joints
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2308 Questions
Doctor :   Hi
Doctor :   Good morning.
Doctor :   How can I help you?
User :   hi
Doctor :   Proceed with your query.
User :   I had degnosed with mythesis gravis nearly one year back
Doctor :   Ok
User :   i wuld like to know what is this
Doctor :   Let me explain to you.
User :   and how it will efect my helth apat form that i am from last one year takind medecin of that
User :   i am taking tretment form on nero logist
Doctor :   In brief, nerve are connected to the muscle through receptors called as neuro muscular receptor junctions.
Doctor :   Nerve stimulations are passed on to these receptors which inturn acts on the muscles causing contraction of the muscles.
Doctor :   This action has to happen if a skeletal muscle needs to act.
Doctor :   In myasthenia gravis, there are autoimmune antibodies that block these neuromuscular junction receptors.
Doctor :   This means the stimulated nerve doesn't reach the muscle. So there is not contraction of the muscle resulting in weakness.
Doctor :   Are you following.
User :   yes
Doctor :   * In simple words, Myasthenia gravis is an autoimmune disorder which causes weakness of skeletal muscles that produce the symptoms of MG.
User :   i am taking some madicn for this
Doctor :   Autoimmune disorder unfortunately cannot be corrected completely.
User :   and what precotio should i take to resolve or minimise this
Doctor :   You will need medications to counter the effects of autoimmune antibodies or drugs that can by pass this Receptors.
User :   ok so for life long i have to take this medicin
User :   or through exercise or other meens i can minimise this efect
Doctor :   This is a question that can be answered by time.
Doctor :   Some people need medications for a very long time.
User :   and how much my life in danger due to this
Doctor :   Few drugs such as immunosuppressant are given to reduce the severity of the condition.
Doctor :   You can discuss these options with your neurologist.
Doctor :   Apart from regular medications, no other preventing options are effective in controlling this condition.
Doctor :   Discuss with your neurologist who will advice you on the pills.
Doctor :   Have you followed?
User :   yes
Doctor :   Do you have any other query?
User :   i am taking that pills
User :   yes in this case i have just joined gyem for my fitness perpose
User :   is it ok to go to do some cardio
Doctor :   Exercising can increase your symptoms.
Doctor :   Unless the condition is under control, any form of gyming is to be avoided.
Doctor :   Siting from here, without physical examination,
Doctor :   i cannot comment if the condition is undercontrol or not.
Doctor :   Hence you will need to speak to your neurologist
Doctor :   who is the best person to tell you if you wish you can proceed with exercises.
User :   ok
Doctor :   do you have any other query?
User :   no thanks
Doctor :   Thanks for your query.
Doctor :   *thanks for consulting me.
Doctor :   Bye for now.
Question is related to
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor